Discussions that mention benadryl

Children's Health board


My 2 yr old has had severe ear infections since she was 4 months old. The doctors have put her on every antibiotic there is at least 3 times each. Well, she is one Augmentin now, for the second time. She awoke this morning with hives all over her body. Her face and feet were swollen and she was complaining about itching. Her doctor assures me everything is okay, and that the most people tolerate this med fine. But I really think she is having a reaction. I have stopped giveing her Augmentin, and have been giving her Benadryl to stop the reaction. What is this? Is she allergic? The last time she was on Augmentin was almost a year ago. I do remember her getting a rash from it and vomiting a lot. I know that her ear infection got worse after taking it. I really don't know. Her doctor is totally against tubes. She is already building an immune from every antibiotic. I took her to an ENT last week, They basically said I am stupid for not getting her tubes a long time ago. But, her doc has told me not to do it. he makes it sound like it would be the wost thing in the wolrd to do. anyway......Could this be a reation from the Augmentin? Should I continue the med or keep her off of it for good? any pointers would help....thanks